Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Can a fall cause delirium in an elderly patient?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2533 Questions
Question
My Mom is talking seemingly random thoughts, connecting Lady Bird XXXXXXX and XXXXXXX Bird the basketball player. I am talking to her by phone. She is 89 years old, recently fell but they checked her out and said she was fine.
Mon, 14 May 2018 in Brain and Spine
 
 
Answered by Dr. Ashok Kumar 14 minutes later
Brief Answer:
It could be chronic subdural hematoma

Detailed Answer:
Hello,
Thanks for using HealthcareMagic.

I read your query and understand your concerns.

Although it is not possible to speculate diagnosis but considering old age, a recent history of fall and trauma, irrelevant talks suggest the possibility of chronic subdural hematoma where the blood gets collected between the membranes around the brain. The problem may arise with delay after trauma as there is often lucid interval (period of normalcy despite having damage).

In my opinion, medical help should be sought again for your mother.

I hope this answers you.
Feel free to write back to me if you have more questions.
Thanks and regards.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor